ArticleBMC ophthalmology2021
The response of anti-VEGF therapy and tamoxifen withdrawal of tamoxifen-induced cystoid macular edema in the same patient.
Article in BMC ophthalmology, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 6 citations in OpenAlex.
- Bilateral refractory macular holes related to tamoxifen use and full anatomic restoration of the fovea with autologous retinal graft.BMC ophthalmology · 2026Article
- Nationwide Screening Practices for Tamoxifen Retinal Toxicity in South Korea: A Population-Based Cohort Study.Journal of clinical medicine · 2024Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundNumerous cases with ocular toxicity secondary to tamoxifen have been reported, and became more apparent with keratopathy, cataract, optic neuritis, macular holes, crystalline retinopathy with or without cystoid macular edema (CME). Withdrawing tamoxifen with the approval of the oncologist is the major treatment for cases with tamoxifen-induced retinopathy. CASE PRESENTATION: We herein reported a patient with a two-year history of painless and reduced visual acuity in both eyes who received tamoxifen therapy for 6 years. Tamoxifen-induced rentinopathy with CME showed significant development even though the patient has already discontinued tamoxifen treatment for 6 months. Anatomic improvements after intravitreal ranibizumab injection in both eyes were significant but were temporary. Surprisingly, CME in both eyes has been resolved spontaneously after 10 months in the penultimate visit without any therapy.
conclusionIntravitreal ranibizumab injection temporarily improved the anatomy of the eyes in a case with tamoxifen-induced CME, and only tamoxifen withdrawal can bring a sustained effect.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.